been taking warfarin 11 mos. get cold intolerance,nausea, short breath, swollen feet,ankles,shins.discoloration. had xrays(no arthritis), ultrasound ok(but says chronic changes of vein wall thickening and recanalization is noted in the left popliteal vein).
There is a new group of drugs called direct thrombin inhibitors which are available to treat thrombosis and embolism. Drugs in this group include rivaroxaban and dabigatran. They have advantages over coumadin in that they do not need close monitoring of blood clotting and have fewer interactions with other drugs and side effects, but are expensive and will not suit everyone. You should ask your doctor if these drugs are an option for you.
You should talk to your doctor or hematologist about switching to Arixtra, Lovenox, or Xarelto. Pradaxa is not approved for DVT or PE and I have found that it does not work as well for this indication. You will need to start walking or using a treadmill. If you still have issues with swelling 6 months or more of working out several times a week, you will need to see a vein specialist (vein clinic). They will determine how much reflux you have in your veins and if you need one or more procedures to correct the problem.
- Warfarin Information for Consumers
- Warfarin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Warfarin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Aug 2009 • 2 answers
Posted 2 Jul 2013 • 9 answers
Posted 4 Sep 2013 • 2 answers
Posted 29 Jan 2014 • 5 answers
I have been on rivaroxaban 20mg a day for a 16-18 months. Yesterday, I found out that I have new cl?
Posted 13 Oct 2016 • 0 answers